Alert archive / Tennessee / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this wind chill advisory at Feb 10, 2011, 9:41 PM CST for 9 counties in Arkansas; 20 counties in Tennessee; Dunklin County, Pemiscot County, Missouri. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 9:41 PM CST (03:41 UTC)
- Expired
- Feb 11, 2011, 8:30 AM CST
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
All 31 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS44 KMEG 110341 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 941 PM CST THU FEB 10 2011 ...POTENTIALLY DANGEROUS COLD ACROSS NORTHERN HALF OF THE MIDSOUTH... .WIND CHILL READINGS WILL DROP TO BELOW ZERO FROM PORTIONS OF NORTHEAST ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO WEST TENNESSEE OVERNIGHT INTO MID-MORNING FRIDAY. EXPOSURE TO THESE WIND CHILL READINGS CAN BE DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN. ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021- 048>055-088>092-111145- /O.NEW.KMEG.WC.Y.0003.110211T0341Z-110211T1500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 941 PM CST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. * WIND CHILL READINGS: FALLING TO BETWEEN ZERO AND NINE DEGREES BELOW ZERO. * TIMING: OVERNIGHT INTO MID-MORNING FRIDAY. * IMPACTS: PROLONGED EXPOSURE TO THIS EXTREME COLD CAN RESULT IN FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JCL
2 follow-up statements
317 WWUS44 KMEG 110842 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 242 AM CST FRI FEB 11 2011 ...POTENTIALLY DANGEROUS COLD ACROSS NORTHERN HALF OF THE MIDSOUTH... .WIND CHILL READINGS ARE BELOW ZERO ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOT HEEL AND WEST TENNESSEE. EXPOSURE TO THESE WIND CHILL READINGS CAN BE DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN. ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021- 048>055-088>092-111500- /O.CON.KMEG.WC.Y.0003.000000T0000Z-110211T1500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 242 AM CST FRI FEB 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL READINGS: FALLING TO BETWEEN ZERO AND NINE DEGREES BELOW ZERO. * TIMING: THROUGH MID-MORNING FRIDAY. * IMPACTS: PROLONGED EXPOSURE TO THIS EXTREME COLD CAN RESULT IN FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
512 WWUS44 KMEG 111430 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 830 AM CST FRI FEB 11 2011 ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021- 048>055-088>092-111530- /O.CAN.KMEG.WC.Y.0003.000000T0000Z-110211T1500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-DUNKLIN-PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER- HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...KENNETT... CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS... DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON... LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 830 AM CST FRI FEB 11 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS ARE ABOVE ZERO AND TEMPERATURES ARE BEGINNING TO WARM RAPIDLY...THEREFORE THE WIND CHILL ADVISORY IS CANCELLED. $$ BORGHOFF
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 5:30 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 10, 5:30 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 530 PM CST THU FEB 10 2011 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 332 PM CST THU FEB 10 2011/ DISCUSSION...FORECAST FOCUS ON FREEZING FOG POTENTIAL TONIGHT... THEN ON A STRONG WARMING TREND WITH QUIET WEATHER FOR THE EXTENDED. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. DESPITE CLEAR SKIES...MANY LOCATIONS HAVE STRUGGLED TO REACH FREEZING TODAY. IN FACT...TEMPERATURES AT 3 PM WERE ONLY IN THE LOWER 20S OVER THE MOST DENSE SNOW PACK ALONG THE MO/KY BORDERS. SHOULD BE A FRIGID NIGHT TONIGHT AS WINDS SUBSIDE...CLEAR SKIES REMAIN...AND AN ABSOLUTELY IDEAL RADIATIONAL COOLING SCENARIO SETS UP THIS EVENING. TEMPERATURES WILL DROP QUICKLY THIS EVENING. ALTHOUGH DEW POINTS HAVE RISEN A BIT TODAY DUE TO SNOW MELT /FROM A RELATIVELY HIGH SUN ANGLE AND NOT THE TEMP/ THEY SHOULD FALL OVERNIGHT INTO THE SINGLE DIGITS OR LOWER. THE ONLY CAVEAT FOR GOING REALLY LOW IS THE UNCERTAINTY OF WHETHER THE HIGH WILL PUSH SOUTH QUICK ENOUGH TO ALLOW FOR A WEAK WESTERLY FLOW TO SET UP LATE...THEREBY HALTING THE DROPPING TEMPS. WILL ASSUME WINDS WILL REMAIN DECOUPLED THROUGH THE NIGHT...SO ALMOST THE ENTIRE AREA SHOULD DROP INTO THE SINGLE DIGITS. BELOW ZERO READINGS ARE LIKELY NEAR THE MO/KY BORDER. SINCE WINDS ARE FORECAST TO REMAIN DECOUPLED... WILL NOT ISSUE A WIND CHILL ADVISORY ATTM. FREEZING FOG WILL LIKELY BECOME AN ISSUE OVERNIGHT SINCE MANY LOCATIONS WILL NOT HAVE A PROBLEM REACHING THE CROSSOVER TEMP. DID SEE SOME FREEZING FOG THIS MORNING OVER WEST TENNESSEE EVEN WITH MINIMAL SNOW-MELT YESTERDAY. MENTIONED AREAS OF FREEZING FOG...BUT HELD OFF ON A FREEZING FOG ADVISORY FOR NOW. WILL LET THE EVENING SHIFT TAKE A SECOND LOOK ONCE TEMPS BEGIN TO DROP. THE HIGH BUILDING SLOWLY INTO THE NORTHWESTERN GULF WILL KEEP A NORTHERLY FLOW GOING ACROSS THE GULF. DRY AND INCREASINGLY MILD CONDITIONS EXPECTED AS 925 MB TEMPS RISE TO ABOUT +2C SATURDAY AFTERNOON. LONG TERM...SUNDAY THROUGH THURSDAY. MODELS ARE IN GOOD AGREEMENT THROUGH THE PERIOD AND CONFIDENCE IS HIGHER THAN NORMAL FOR THE EXTENDED. LOW PRESSURE TRACKING ACROSS THE GREAT LAKES ON SUNDAY AND HIGH PRESSURE CENTERED OVER THE GULF WILL MAKE FOR BREEZY AND MILDER CONDITIONS BY SUNDAY AFTERNOON. A COLD FRONT WILL APPROACH THE MIDSOUTH SUNDAY AFTERNOON WITH A FRESH HIGH SETTLING INTO THE OHIO VALLEY MONDAY. THE FRONT SHOULD BE DRY...BUT COULD KNOCK TEMPS DOWN A DEGREE OR TWO FOR MONDAY. THAT SECOND HIGH WILL BECOME A MUCH ANTICIPATED BERMUDA HIGH WITH A BROAD...STRONG SOUTHERLY FLOW BRINGING WARMTH AND INCREASING HUMIDITY FROM THE CENTRAL CARIBBEAN BY LATE IN THE PERIOD. LARGE LOW PRESSURE WILL FORM IN THE PLAINS BY THURSDAY WHICH WILL AID IN THE WAA. WITH 925 MB TEMPS RISING TO +10 TO +15C...SHOULD SEE LOWS IN THE 50S AND HIGHS IN THE UPPER 60S TO MID 70S NEXT THURSDAY AND FRIDAY. DEW POINTS COULD APPROACH OR EXCEED 60F. LOOKING AT A 60-70 DEGREE SWING IN TEMPS BETWEEN TONIGHT/S LOWS AND HIGHS BY NEXT THURSDAY AND FRIDAY. INCREDIBLE. BORGHOFF && .AVIATION... 00Z TAFS VFR CONDITIONS WILL DOMINATE THIS TAF PERIOD AT ALL SITES WITH ONLY MODERATE CONFIDENCE THAT GROUND FOG WILL TEMPORARILY RESTRICT VISIBILITIES NEAR SUNRISE TO MVFR CONDITIONS AT KMEM...KJBR AND KTUP...AND IFR AT KMKL. WINDS WILL START OFF LIGHT FROM THE NORTH BECOMING VARIABLE OVERNIGHT...THEN SOUTHWEST TO WEST DURING THE LATER HALF OF THE PERIOD...AND INCREASING SLIGHTLY. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 12 38 25 48 / 0 0 0 0 MKL 3 37 19 46 / 0 0 0 0 JBR 7 32 22 39 / 0 0 0 0 TUP 7 42 22 52 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 10, 3:42 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CST THU FEB 10 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 PM CST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AREAS OF FREEZING FOG ARE EXPECTED TONIGHT. A FREEZING FOG ADVISORY MAY BE NEEDED LATE. FREEZING FOG IN COMBINATION WITH RESIDUAL MOISTURE ON ROADWAYS FROM TODAYS SNOW MELT MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS. WIND CHILL READINGS MAY DROP TO BETWEEN ZERO AND 5 BELOW FOR BRIEF PERIODS TONIGHT...ESPECIALLY OVER AREAS NEAR THE MISSOURI/KENTUCKY STATE LINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
Nearby
Wind Chill Advisories in Tennessee, 2011Wind Chill Advisories in Arkansas, 2011Wind Chill Advisories in Missouri, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.